Alert archive / New Jersey / Areal Flood Advisories in 2011
Areal Flood Advisory 12, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Mar 10, 2011, 7:28 AM EST for 4 states. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2011, 7:28 AM EST (12:28 UTC)
- Expired
- Mar 10, 2011, 1:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
All 31 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 76 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 0.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 658 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658
WGUS81 KPHI 101228
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
728 AM EST THU MAR 10 2011
DEC001-003-005-MDC011-015-029-035-041-NJC001-005-007-011-015-019-021-
023-025-027-033-035-037-041-PAC011-017-029-045-077-089-091-095-101-
101830-
/O.NEW.KPHI.FA.Y.0012.110310T1228Z-110310T1830Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-CAROLINE MD-CECIL MD-KENT MD-SUSSEX NJ-WARREN NJ-MORRIS NJ-
HUNTERDON NJ-SOMERSET NJ-SALEM NJ-CUMBERLAND NJ-CAMDEN NJ-
GLOUCESTER NJ-MERCER NJ-MIDDLESEX NJ-DELAWARE PA-PHILADELPHIA PA-
CHESTER PA-MONTGOMERY PA-BERKS PA-LEHIGH PA-NORTHAMPTON PA-BUCKS PA-
MONROE PA-MONMOUTH NJ-QUEEN ANNE'S MD-TALBOT MD-SUSSEX DE-
NEW CASTLE DE-ATLANTIC NJ-BURLINGTON NJ-
728 AM EST THU MAR 10 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
KENT COUNTY IN CENTRAL DELAWARE...
CAROLINE COUNTY IN EASTERN MARYLAND...
CECIL COUNTY IN NORTHEAST MARYLAND...
SUSSEX COUNTY IN NORTHWEST NEW JERSEY...
WARREN COUNTY IN NORTHWEST NEW JERSEY...
MORRIS COUNTY IN NORTHERN NEW JERSEY...
HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
SALEM COUNTY IN SOUTHERN NEW JERSEY...
NORTHERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
MERCER COUNTY IN CENTRAL NEW JERSEY...
MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
EASTERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA...
BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
EASTERN MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
SOUTHWESTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
QUEEN ANNE'S COUNTY IN NORTHEAST MARYLAND...
TALBOT COUNTY IN EASTERN MARYLAND...
NEW CASTLE COUNTY IN NORTHERN DELAWARE...
NORTHWESTERN ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 130 PM EST THURSDAY
* AT 724 AM EST DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN MOVING
NORTHWARD THROUGH THE REGION. RAINFALL RATES OVER HALF AN HOUR HAVE
BEEN REPORTED. RAIN WILL CONTINUE OVER THE AREA FOR THE NEXT SEVERAL
HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 3866 7571 3872 7629 4027 7603 4120 7516
4121 7515 4116 7516 4132 7467 4097 7427
4036 7433 3952 7472 3928 7525 3954 7550
3937 7541 3937 7542 3958 7556 3876 7508
3845 7564
$$
MEOLA/MIKETTAWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Mar 10, 6:50 AM EST, 38 minutes earlier.
Area forecast discussion, Mar 10, 6:50 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
650 AM EST THU MAR 10 2011
.SYNOPSIS...
LOW PRESSURE NEAR DETROIT EARLY THIS MORNING WILL MOVE SLOWLY
NORTHEAST AND DRAG A COLD FRONT ACROSS OUR AREA LATER TONIGHT.
WEAK HIGH PRESSURE WILL CROSS THE AREA FRIDAY NIGHT INTO SATURDAY.
AN ALBERTA LOW PRESSURE SYSTEM IS THEN FORECAST TO PASS JUST
NORTH OF OUR REGION AND DRAG ANOTHER COLD FRONT ACROSS SATURDAY
NIGHT. A HIGH PRESSURE SYSTEM WILL THEN BUILD IN FOR EARLY NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
HEAVIER PRECIPITATION, MAINLY IN THE FORM OF RAIN NOW, IS FALLING
ACROSS THE ADVISORY AREAS THUS ALLOWING TEMPERATURES TO WARM TO
ABOVE FREEZING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED
WITH THE CHANGEOVER TO RAIN. THERE COULD STILL BE A FEW VERY
LOCALIZED POCKETS OF FREEZING RAIN FALLING IN THE HIGHEST
ELEVATIONS, BUT THESE POCKETS WILL BE SCOURED OUT OVER THE NEXT
HOUR OR SO. OTHERWISE, WE ARE GOING TO BE IN FOR A VERY WET PERIOD
AS MOISTURE PUMPS NORTH AHEAD OF THE APPROACHING FRONT. NO REASON
TO CHANGE THE FLOOD WATCH AT THIS TIME. IT WILL REMAIN IN EFFECT
UNTIL 8 AM FRIDAY MORNING. MODERATE TO HEAVY RAIN WILL MOVE INTO
OUR AREA TODAY. THE HEAVIEST IS FORECAST TO OCCUR EARLY TONIGHT AS
THE FRONTAL ZONE MOVES IN. AN ISOLATED THUNDERSTORM OR TWO CAN NOT
BE RULED OUT, ESPECIALLY IN OUR SOUTHERN AREAS. RAINFALL AMOUNTS
OF 2 TO 3 INCHES WILL BE WIDESPREAD, WITH UP TO 4 INCHES POSSIBLE,
ESPECIALLY FROM THE I-95 CORRIDOR N AND W. THESE AMOUNTS WILL
PRODUCE MINOR TO MAJOR FLOODING ON THE MAJORITY OF OUR WATERWAYS.
THIS WILL BE A WIDESPREAD FLOOD EVENT AND IT IS POSSIBLE THAT SOME
RIVERS AND STREAMS COULD APPROACH RECORD LEVELS. ANYONE LIVING IN
OR NEAR A FLOOD PRONE AREA SHOULD REMAIN ALERT TODAY INTO FRIDAY
FOR THE POSSIBILITY OF VERY HIGH WATER. EVEN THE MAJOR RIVERS IN
OUR AREA WILL NOT BE SPARED, ESPECIALLY SINCE WATER LEVELS ARE
STILL RUNNING HIGH FROM OUR LAST EPISODE.
THE RAIN WILL BEGIN TO TAPER OFF LATER TONIGHT AND SHOULD END IN
MOST SECTIONS BY DAYBREAK FRIDAY. BUT THE FLOODING WILL CONTINUE
THROUGH FRIDAY AND INTO THE WEEKEND ON SOME OF OUR SLOWER
REACTING RIVERS AND STREAMS.
WITH EAST TO SOUTHEAST WINDS 15 TO 25 MPH AND GUSTY TODAY, HIGH
TEMPERATURES WILL RANGE FROM THE LOWER 40S NORTH TO NEAR 60 SOUTH.
TEMPERATURES WILL NOT BE ABLE TO DROP MUCH TONIGHT SINCE THE FRONT
WON'T CROSS THE REGION UNTIL WELL AFTER MIDNIGHT. LOWS WILL BE
MAINLY IN THE 40S.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
WEAK HIGH PRESSURE WILL FOLLOW THE FRONT LATER FRIDAY INTO SATURDAY.
THE AIR WILL REMAIN RELATIVELY MILD FRIDAY, WITH HIGHS IN THE
UPPER 40S AND 50S. WITH PARTIAL CLEARING FRIDAY NIGHT, LOWS WILL
DROP INTO THE UPPER 20S AND 30S. AN UPPER AIR LOW TO OUR NORTH
WILL BRING AN ALBERTA CLIPPER TYPE LOW IN FROM THE UPPER MIDWEST.
THIS LOW WILL, MORE THAN LIKELY, MOVE ACROSS TO OUR NORTH, BUT
WILL DRAG A COLD FRONT ACROSS THE REGION SATURDAY NIGHT. THERE
WILL BE VERY LIMITED MOISTURE AVAILABLE WITH THE FRONT, SO ONLY
A FEW RAIN OR SNOW SHOWERS ARE POSSIBLE IN OUR NORTHERN AREAS.
SATURDAY WILL STILL BE IN ON THE MILD SIDE, WITH HIGHS IN THE
MID 40S TO UPPER 50S. LOWS SATURDAY NIGHT WILL BE MAINLY IN THE
30S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE ACTIVE PATTERN LOOKS TO CONTINUE, HOWEVER IN GENERAL THE FLOW
REGIME IS RATHER PROGRESSIVE FOR AWHILE. THE GUIDANCE IS IN FAIRLY
GOOD AGREEMENT TO START OUT BUT THERE ARE STILL SOME DIFFERENCES
FARTHER OUT IN TIME REGARDING A POTENTIAL SYSTEM UNDER A RIDGE IN
THE PLAINS THAT NEARS THE EAST COAST AROUND TUESDAY. THE FLATTER
FLOW INITIALLY ALLOWS SYSTEMS TO ZIP ACROSS THE NORTHERN TIER OF
STATES, HOWEVER THEREAFTER PERHAPS SOME AMPLIFICATION AND SLOWING
MAY TRY TO TAKE PLACE. HPC FAVORED MORE OF THE GFS AND ECMWF
ENSEMBLE MEAN. WE INITIALIZED THE DATABASE WITH A 50/50 BLEND OF
CONTINUITY AND HPC GUIDANCE BUT THEN MADE SOME TWEAKS AFTER
ADDITIONAL COLLABORATION.
BASED ON THE ABOVE, A SHARP UPPER-LEVEL TROUGH FROM THE SHORT TERM
LIFTS NORTHEASTWARD SATURDAY NIGHT AND SUNDAY ALTHOUGH SOME
TROUGHING STILL REMAINS FROM THE GREAT LAKES TO THE NORTHEAST. A
CYCLONIC FLOW ON THE BACKSIDE OF THIS SYSTEM ALONG WITH A SECONDARY
TROUGH AXIS MAY ALLOW FOR SOME LAKE ENHANCED PRECIPITATION. SOME OF
THIS MAY REACH THE FAR NORTHWEST ZONES THEREFORE WILL JUST CARRY A
SLIGHT CHC POP SATURDAY NIGHT. THE SECONDARY TROUGH AXIS MAY TOSS A
COLD FRONT ACROSS THE AREA BY SUNDAY MORNING. A COOLER NORTHWEST
FLOW MAY ALLOW FOR A RAIN/SNOW SHOWER TO GET INTO THE FAR NORTHWEST
ZONES THEREFORE A SLIGHT CHC POP WAS CARRIED IN THE DATABASE SUNDAY.
ON SUNDAY IT MAY TURN INTO A BREEZY TO WINDY DAY BEFORE THE GRADIENT
RELAXES. HIGH PRESSURE CENTERED OVER EASTERN CANADA IS THEN FORECAST
TO BUILD SOUTHWARD MONDAY BEFORE SLIDING EASTWARD THROUGH TUESDAY.
THIS IS ESPECIALLY WHERE SOME DIFFERENCES COME INTO PLAY AMONG THE
GUIDANCE. A POTENTIAL TROUGH SLIDING UNDERNEATH A RIDGE MAY ALLOW A
SURFACE LOW TO TRACK FROM THE CENTRAL PLAINS LATE SUNDAY AND MONDAY
TO THE MID ATLANTIC TUESDAY. AS OF NOW, A LARGE SURFACE HIGH TO THE
NORTH MAY TEND TO KEEP THIS SYSTEM SOUTHWARD. IT APPEARS THE MODEL
GUIDANCE IS HAVING SOME DIFFICULTY REGARDING THE HANDLING OF THE
SOUTHERN/NORTHERN STREAMS AND THE POSITION OF THE LARGE SURFACE
HIGH. THE GFS FOR EXAMPLE WENT MUCH FARTHER SOUTH AND DAMPENS THIS
SYSTEM OUT WITH AN EASTWARD EXTENT, WHILE THE ECMWF IS FARTHER NORTH
AND MORE AMPLIFIED. FOR NOW GIVEN THE UNCERTAINTY THIS FAR OUT, WE
LEANED TOWARD CONTINUITY/HPC AND KEPT POPS UNDER SLIGHT CHC FOR
TUESDAY AND WEDNESDAY. THIS MAY HAVE TO BE REVISITED IF BETTER
AGREEMENT IN THE MODELS BECOMES APPARENT FOR A SYSTEM FARTHER NORTH
AND STRONGER.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
CEILINGS CONTINUE TO SLOWLY LOWER IN THE PERSISTENT EAST TO
SOUTHEAST LOW LEVEL FLOW. WITH MOST TERMINALS SITES RIGHT AROUND
1000 FEET. THIS IS ABOUT WHERE THE CEILINGS ARE UPSTREAM AS WELL...
SO CEILINGS SHOULD BOUNCE BETWEEN 500 AND 1000 FEET THROUGH 1200 UTC.
RAIN CONTINUES TO MOVE NORTHEAST TOWARD THE TERMINALS...AND AT FIRST
SHOULD NOT RESULT IN VISIBILITIES DROPPING BELOW 5 MILES THROUGH
ABOUT 0900 UTC. 0000 UTC SOUNDINGS UPSTREAM SHOWED DRY AIR IN PLACE
THROUGH THE MID LEVELS...AND THIS HAS SLOWED ON THE APPROACH OF THE
STEADIER RAIN. BASED ON THE AREA OF RAIN MOVING THROUGH NORTHEAST
MARYLAND...JUST ABOUT ALL TERMINALS SITES SHOULD DROP BELOW 5 MILES
IN RAIN AFTER 0900 UTC.
AFTER THIS...WOULD EXPECT IFR CONDITIONS AS THE FIRST BATCH OF RAIN
MOVES THROUGH THE REGION. THE HEAVIEST RAIN SHOULD OCCUR WITH THIS
BATCH THROUGH THE LATE MORNING INTO THE EARLY AFTERNOON. DURING THE
BREAK IN THE STEADIER RAIN...KACY AND KMIV MAY EVEN IMPROVE TO MVFR
AS MODEL SHOW DRYING IN THE LOW LEVELS BETWEEN RAIN SLUGS.
AFTER 2200 UTC...THE SECOND SLUG OF RAIN SHOULD BE ARRIVING...AND AT
THAT POINT ALL TERMINALS SHOULD DROP BACK TO IFR (IF THEY IMPROVED
ABOVE IT). THE BEST SURFACE GRADIENT AHEAD OF THE WARM FRONT OCCURS
DURING THE LATE AFTERNOON THROUGH LATE EVENING. DURING THIS
TIME...GUSTS COULD REACH 30 KNOTS AT TIMES AT KACY.
ALL LOCATIONS WILL EXPERIENCE LOW LEVEL WIND SHEAR AS THE WARM AIR
ADVECTION INCREASES AHEAD OF THE WARM. THE WIND SHEAR WILL BEGIN
THIS MORNING...AND PEAK LATE THIS AFTERNOON AND THIS EVENING WITH
THE APPROACH OF A LOW LEVEL JET.
OUTLOOK...
IFR CONDITIONS WITH LOW LEVEL WIND SHEAR IS EXPECTED THURSDAY NIGHT
THROUGH THE PASSAGE OF A COLD FRONT...PROBABLY CLOSER TO 1200 UTC
FRIDAY. AFTER THE FRONTAL PASSAGE...CONDITIONS SHOULD IMPROVE TO VFR
FAIRLY QUICKLY FRIDAY MORNING BETWEEN 1200 AND 1500 UTC.
VFR CONDITIONS SHOULD CONTINUE FRIDAY NIGHT INTO SATURDAY (WITH A
BRIEF PERIOD OF MVFR CEILINGS POSSIBLE AT KRDG AND KABE) AHEAD WHAT
SHOULD BE A DRY COLD FRONTAL PASSAGE LATE SATURDAY NIGHT OR SUNDAY
MORNING. BEHIND THE FRONT...VFR CONDITIONS SHOULD CONTINUE...WITH
WIND GUSTS TO 25 KNOTS FROM THE WEST AND NORTHWEST POSSIBLE SUNDAY.
&&
.MARINE...
THE GALE WATCH WILL BE UPGRADED TO A GALE WARNING FOR ALL WATERS
WITH THE MORNING FORECAST.
THE EASTERLY GRADIENT CONTINUES THIS MORNING...AND WINDS ARE BELOW
SMALL CRAFT LEVELS ON ALL WATERS (THOUGH FUNNELING UP THE DELAWARE
BAY IS RESULTING IN WINDS GUSTING TO NEAR 25 KNOTS AT BRND1. THE
EASTERLY FETCH HAS ALSO RESULTED IN BUILDING SEAS...WITH 7 FOOT SEAS
AT 44009.
THE BEST GRADIENT APPEARS TO OCCUR LATE THIS AFTERNOON AND THIS
EVENING. THE GRADIENT ITSELF WOULD SUPPORT NEAR GALE FORCE
GUSTS...ESPECIALLY ACROSS THE SOUTHERN OCEAN WATERS AND THE DELAWARE
BAY (DUE TO FUNNELING). MODEL SOUNDINGS FROM BOTH THE NAM AND GFS
SUGGEST THAT 35 TO 40 KNOTS OF WIND WILL BE AVAILABLE UNDER THE LOW
INVERSION (GENERALLY LESS THAN 750 FEET) FROM LATE THIS AFTERNOON
THROUGH EARLY FRIDAY MORNING.
THE BEST CHANCE OF FREQUENT GALE FORCE GUSTS WOULD BE THE LATE
AFTERNOON THROUGH 0600 UTC FRIDAY (DURING THE TIME OF BEST MIXING
UNDER THE LOW INVERSION AND GRADIENT). AFTER 0600 UTC...THE GRADIENT
STARTS TO BACK OFF A BIT AHEAD OF THE COLD/OCCLUDED FRONT). WITH
THIS IN MIND...A GALE WARNING WILL BE ISSUED THIS MORNING FOR THIS
AFTERNOON INTO THE EARLY MORNING HOURS OF FRIDAY.
IN ANY EVENT...THE PERSISTENT AND INCREASING FETCH MAY RESULT IN
SEAS AS HIGH AS 14 FEET ACROSS THE SOUTHERN OCEAN WATERS LATE THIS
AFTERNOON AND THIS EVENING. SEAS SHOULD INCREASE TO 5 FEET OR
GREATER ACROSS THE LOWER DELAWARE BAY...AS THE EAST SOUTHEAST
GRADIENT BRINGS THE SWELL INTO THIS LOCATION AS WELL.
WITH THE PASSAGE OF THE FRONT...WIND WILL BECOME SOUTHWEST AND DROP
OFF CONSIDERABLY FOR A TIME FRIDAY MORNING (PERHAPS EVEN BELOW SMALL
CRAFT LEVELS). THIS MAY TEND TO INCREASE AGAIN AS THE GRADIENT TRIES
TO TIGHTEN IN THE AFTERNOON. EVEN IF WINDS DO NOT GET BACK TO SMALL
CRAFT LEVELS FRIDAY...SEAS WILL REMAIN WELL ABOVE 5 FEET ON THE
OCEAN WATERS THROUGHOUT THE DAY...AS THE SWELL SLOWLY SORTS ITSELF
OUT.
THE GRADIENT SHOULD INCREASE FRIDAY NIGHT INTO SATURDAY AHEAD OF THE
NEXT COLD FRONT. GUSTS SHOULD GET INTO THE SMALL CRAFT RANGE DURING
FRIDAY NIGHT AND LAST INTO SATURDAY NIGHT. SEAS MAY HAVE A HARD TIME
GETTING BELOW 5 FEET ON THE OCEAN BEFORE INCREASING AGAIN IN THE
SOUTHWEST FETCH AHEAD OF THE FRONT.
THE PASSAGE OF THE DRY COLD FRONT SHOULD OCCUR EARLY SUNDAY MORNING.
BEHIND THE FRONT...THE GRADIENT AND MIXING IN THE COLD AIR ADVECTION
SHOULD SUPPORT SMALL CRAFT WIND GUSTS...ESPECIALLY ON THE OCEAN
WATERS...FOR MUCH OF SUNDAY. AFTER THE PASSAGE OF THE FRONT...STRONG
HIGH PRESSURE WILL BUILD ACROSS EASTERN CANADA AND RIDGE DOWN THE
COAST...BRINGING SUB ADVISORY CONDITIONS FOR EARLY NEXT WEEK.
&&
.HYDROLOGY...
NO MAJOR CHANGES TO QPF THIS MORNING. MAINLY GOING WITH 2.00 TO 3.00
INCHES ACROSS THE REGION, WITH LOCALLY UP TO 4 INCHES MAINLY FROM THE
I-95 CORRIDOR N AND W. WITH THESE FORECAST RAINFALL AMOUNTS, WE'RE
LOOKING AT A SIGNIFICANT FLOOD EVENT, NOT ONLY FROM HIGH WATER BUT
ALSO FROM THE LARGE AREAL EXTENT OF THE EVENT.
IN PENNSYLVANIA....
LEHIGH BASIN - CAUTION STAGE TO MINOR FLOODING
SCHUYLKILL RIVER BASIN - MINOR FLOODING
SOUTHEAST PA BASINS - MINOR TO MODERATE FLOODING
DELAWARE RIVER BASIN - MINOR TO MODERATE FLOODING
CARBON/MONROE COUNTY BASINS - MINOR TO MODERATE FLOODING
IN NEW JERSEY...
PASSAIC BASIN - MODERATE TO MAJOR FLOODING WITH SOME RECORDS POSSIBLE
RARITAN BASIN - MINOR TO MODERATE FLOODING WITH SOME MAJOR FLOODING
ASSUNPINK BASIN - MINOR TO MODERATE FLOODING
RANCOCAS BASIN - MINOR FLOODING
CREEKS AND RIVERS ARE FORECAST TO CLIMB ABOVE FLOOD STAGE TONIGHT AND
SATURDAY. CRESTS WILL OCCUR SATURDAY INTO SUNDAY. IN SOME CASES
ACROSS THE PASSAIC, FORECAST POINTS WILL REMAIN IN FLOOD THROUGH THE
NEXT RISE AND NOT FALL BELOW FLOOD STAGE UNTIL NEXT WEEK.
IF YOU LIVE OR WORK IN A FLOODPLAIN WHERE FLOODING COULD OCCUR,
PLEASE USE THE EARLY PART OF TODAY TO FINISH ANY LAST MINUTE
PREPARATIONS.
VISIT OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) WEBSITE FOR
THE LATEST RIVER FORECASTS (IN LOWERCASE)...
HTTP:/WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PHI
FOR INUNDATION MAPPING ALONG PORTIONS OF THE DELAWARE RIVER...
HTTP:/WATER.WEATHER.GOV/AHPS/INUNDATION.PHP
&&
.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD WATCH WILL REMAIN IN EFFECT. THE TIDES IN QUESTION
ARE NEARLY 24 HOURS FROM THIS MORNING...AND LATER SHIFTS CAN GET A
BETTER LOOK AT THE TIDE TRENDS AND ISSUE A COASTAL FLOODING WARNING
AS WE GET CLOSER TO THE EVENT.
THE OVERALL SCENARIO FOR COASTAL FLOODING HAS NOT CHANGED FOR THE
HIGH TIDE CYCLE LATE TONIGHT AND EARLY FRIDAY MORNING. THE
GREATEST THREAT REMAINS ON THE UPPER DELAWARE BAY AND THE DELAWARE
RIVER...WHERE FUNNELING OF GALE FORCE WIND GUSTS COULD PRODUCE
MODERATE TIDAL FLOODING DURING THE EARLY MORNING HIGH TIDE CYCLE.
LOCAL GUIDANCE AND THE MDL STORM SURGE GUIDANCE BOTH SUGGEST TIDE
HEIGHTS APPROACHING MODERATE TIDAL FLOODING AS HIGH TIDE APPROACHES.
HIGH TIDE OCCURS AT REEDY POINT AROUND 230 AM FRIDAY...AND THE HIGH
TIDE OCCURS AT PHILADELPHIA CLOSER TO 530 AM FRIDAY. THE COASTAL
FLOOD WATCH WILL BE LEFT IN PLACE AT THIS TIME...AS THESE TIDES ARE
ABOUT 24 HOURS FROM NOW. TRENDS CAN BE ASSESSED DURING THE MORNING
HOURS...AND A COASTAL FLOOD WARNING MAY BE ISSUED LATER TODAY FOR
THIS TIDE CYCLE.
ACROSS THE CHESAPEAKE BAY...THE FUNNELING HAS NOT BEEN AS PRONOUNCED
(WITH MORE OF AN EAST SOUTHEAST FLOW VS A SOUTHERLY FLOW...WHICH IS
BETTER FOR HIGHER DEPARTURES IN THE BAY). THE HIGH TIDE CYCLE THIS
MORNING (WHICH OCCURS BETWEEN 700 AM AND 1030 AM FROM SOUTH TO
NORTH) SHOULD REMAIN BELOW THE MINOR TIDAL FLOODING BENCHMARK...SO
NO HEADLINES FOR THIS TIDE. TRENDS WILL BE MONITORED WITH THE
FLOW...AND A SHORT FUSED ADVISORY MAY BE NECESSARY LATER THIS
MORNING IF IT APPEARS TIDES WILL RUN HIGHER THAN PREDICTED.
THE HIGH TIDE CYCLE LATE THIS EVENING COULD PRODUCE A BETTER CHANCE
AT MINOR TIDAL FLOODING. BASED ON THE CHESAPEAKE BAY FORECASTING
SYSTEM OUTPUT...BOTH CAMBRIDGE AND TOLCHESTER WOULD EXCEED MINOR
TIDAL FLOODING BENCHMARK NUMBERS DURING THIS TIDE CYCLE. HIGH TIDE
THIS EVENING OCCURS BETWEEN 730 PM AND 1100 PM...FROM SOUTH TO
NORTH.
BASED ON THE ABOVE GUIDANCE...A COASTAL FLOOD ADVISORY WILL BE
ISSUED FOR THE EVENING HIGH TIDE CYCLE. IF THE FORECAST OUTPUT IS
CORRECT...THE HIGH TIDE AT TOLCHESTER COULD APPROACH THE MODERATE
FLOODING BENCHMARK...BUT THERE IS NOT ENOUGH CONFIDENCE YET FOR A
COASTAL FLOOD WARNING.
&&
.CLIMATE...
ANOTHER ROBUST SURGE OF MOISTURE FROM THE SOUTHWEST WILL INUNDATE
OUR REGION ONCE AGAIN AND MAY PROVIDE SOME AREAS WITH RECORD OR
NEAR RECORD RAINFALL. IT APPEARS THAT WE WILL HAVE A GREAT CHANCE AT
BREAKING SOME ONE-DAY RAINFALL RECORDS ACROSS SOME OF OUR 8 CLIMATE
SITES. THESE RECORDS ARE FOR MARCH 10 & 11.
MARCH 10 RAINFALL RECORDS: ALL-TIME 1-DAY MARCH RECORDS:
PHL -> 1.43 (1994) PHL -> 2.79 (3/15/1912)
ABE -> 1.25 (1994) ABE -> 2.99 (3/11/1952)
ILG -> 1.50 (1902) ILG -> 3.21 (3/21/2000)
RDG -> 1.70 (1994) RDG -> 3.03 (3/20/1958)
TTN -> 1.40 (1994) TTN -> 3.62 (3/25/1876)
ACY -> 1.25 (1994) ACY -> 2.69 (3/10/2010)
MARCH 11 RAINFALL RECORDS:
PHL -> 1.69 (1952)
ABE -> 2.99 (1952)
ILG -> 1.43 (1952)
RDG -> 1.30 (1952)
TTN -> 2.19 (1901)
ACY -> 1.10 (1924)
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ054-055-060>062-
067>071.
COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
FOR PAZ070-071.
NJ...FLOOD WATCH THROUGH FRIDAY MORNING FOR NJZ001-007>010-012>027.
COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
FOR NJZ016>019.
DE...FLOOD WATCH THROUGH FRIDAY MORNING FOR DEZ001>004.
COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
FOR DEZ001.
MD...FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ008-012-015-019-020.
COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EST
TONIGHT FOR MDZ012-015-019-020.
MARINE...GALE WARNING FROM 1 PM THIS AFTERNOON TO 3 AM EST FRIDAY FOR
ANZ430-431-450>455.
&&
SYNOPSIS...RPW
NEAR TERM...HEAVENER/RPW
SHORT TERM...RPW
LONG TERM...GORSE
AVIATION...HAYES
MARINE...HAYES
HYDROLOGY...KRUZDLO/RPW
TIDES/COASTAL FLOODING...HAYES
CLIMATE...HEAVENERHazardous weather outlook, Mar 10, 6:43 AM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 643 AM EST THU MAR 10 2011 NJZ001-PAZ054-055-111145- SUSSEX-CARBON-MONROE- 643 AM EST THU MAR 10 2011 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ008-NJZ007>010-012>015-020>027-PAZ060>062-067>069- 111145- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 643 AM EST THU MAR 10 2011 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-NJZ016>019-PAZ070-071-111145- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA- 643 AM EST THU MAR 10 2011 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-111145- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 643 AM EST THU MAR 10 2011 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ012-015-019-020-111145- KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 643 AM EST THU MAR 10 2011 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:33 AM EST | River Flood Warning | PHI | New Castle | 4 hr |
| Mar 10, 1:17 PM EST | Areal Flood Advisory | PHI | New Castle | 5 hr |
| Mar 10, 3:02 PM EST | Coastal Flood Warning | PHI | New Castle | 17 hr |
| Mar 10, 4:36 PM EST | Areal Flood Warning | PHI | New Castle | 37 hr |
| Mar 10, 5:17 PM EST | Wind Advisory | PHI | Kent, New Castle, Sussex | 5 hr |
| Mar 10, 2:10 AM EST | Coastal Flood Advisory | PHI | Delaware, Philadelphia | 5 hr |
| Mar 10, 4:55 PM EST | River Flood Warning | PHI | Chester | 17 hr |
| Mar 10, 3:20 AM EST | Gale Warning | PHI | 22 hr | |
| Mar 10, 3:28 AM EST | Coastal Flood Advisory | PHI | Caroline, Kent, Queen Anne's, Talbot | 21 hr |
Nearby
Areal Flood Advisories in New Jersey, 2011Areal Flood Advisories in Pennsylvania, 2011Areal Flood Advisories in Maryland, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.